Alert archive / South Dakota / Wind Advisories in 2015
Wind Advisory 23, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Oct 31, 2015, 3:31 AM CDT for 15 counties in South Dakota. It took effect at Oct 31, 2015, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2015, 3:31 AM CDT (08:31 UTC)
- In effect from
- Oct 31, 2015, 10:00 AM CDT
- Expired
- Oct 31, 2015, 6:36 PM CDT
- In force
- 9 hr
- Issued by
- NWS Aberdeen, SD
Counties Brown County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hamlin County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Spink County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 43 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.5 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1491 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
095 WWUS73 KABR 310831 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 331 AM CDT SAT OCT 31 2015 SDZ003>006-009-010-015>018-312045- /O.NEW.KABR.WI.Y.0023.151031T1500Z-151101T0000Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG... FAULKTON...REDFIELD 331 AM CDT SAT OCT 31 2015 /231 AM MDT SAT OCT 31 2015/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. * TIMING...FROM MID MORNING THROUGH THIS EVENING. * WINDS...WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 45 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ007-011-019-020-022-312045- /O.NEW.KABR.WI.Y.0023.151031T1800Z-151101T0000Z/ MARSHALL-DAY-CLARK-CODINGTON-HAMLIN- INCLUDING THE CITIES OF...BRITTON...WEBSTER...CLARK...WATERTOWN... CASTLEWOOD 331 AM CDT SAT OCT 31 2015 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * TIMING...THIS AFTERNOON THROUGH THIS EVENING. * WINDS...WESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 45 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SD
2 follow-up statements
621 WWUS73 KABR 312028 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 328 PM CDT SAT OCT 31 2015 SDZ003>006-009-010-015>018-010000- /O.CON.KABR.WI.Y.0023.000000T0000Z-151101T0000Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG... FAULKTON...REDFIELD 328 PM CDT SAT OCT 31 2015 /228 PM MDT SAT OCT 31 2015/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...THROUGH THIS EVENING. * WINDS...WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 45 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ007-011-019-020-022-010000- /O.CON.KABR.WI.Y.0023.000000T0000Z-151101T0000Z/ MARSHALL-DAY-CLARK-CODINGTON-HAMLIN- INCLUDING THE CITIES OF...BRITTON...WEBSTER...CLARK...WATERTOWN... CASTLEWOOD 328 PM CDT SAT OCT 31 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...THROUGH THIS EVENING. * WINDS...WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 45 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
066 WWUS73 KABR 312336 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 636 PM CDT SAT OCT 31 2015 SDZ003>007-009>011-015>020-022-010045- /O.CAN.KABR.WI.Y.0023.000000T0000Z-151101T0000Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY- DEWEY-POTTER-FAULK-SPINK-CLARK-CODINGTON-HAMLIN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...BRITTON...MOBRIDGE...IPSWICH...WEBSTER...TIMBER LAKE... GETTYSBURG...FAULKTON...REDFIELD...CLARK...WATERTOWN...CASTLEWOOD 636 PM CDT SAT OCT 31 2015 /536 PM MDT SAT OCT 31 2015/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE FALLEN BELOW ADVISORY CRITERIA. SPEEDS WILL CONTINUE TO DIMINISH OVER THE NEXT FEW HOURS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Oct 31, 12:24 AM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Oct 31, 12:24 AM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1224 AM CDT SAT OCT 31 2015 .UPDATE... ISSUED AT 634 PM CDT FRI OCT 30 2015 MADE A FEW ADJUSTMENTS TO POPS THIS EVENING TO ACCOUNT FOR QUICK EASTERN MOVEMENT AND SHARP WESTERN EDGE CUTOFF OF PRECIP. NO OTHER MODIFICATIONS WERE NEEDED AT THIS TIME. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 329 PM CDT FRI OCT 30 2015 A LARGE AREA OF RAIN SHOWERS ASSOCIATED WITH A FRONTAL BOUNDARY WILL TRACK OUT OF NEBRASKA AND ACROSS SOUTHEASTERN AND PARTS OF EAST CENTRAL AND FAR NORTHEASTERN SOUTH DAKOTA DURING THE EVENING HOURS. THE RAIN LOOKS TO PUSH EAST OF THE CWA BY MIDNIGHT OR SO...WITH JUST MINOR AMOUNTS EXPECTED. ANOTHER SYSTEM WILL TRACK ACROSS THE NORTHERN PLAINS LATE TONIGHT AND SATURDAY...BUT MODELS HAVE REMAINED CONSISTENT THAT THE PRECIPITATION FROM THIS SYSTEM WILL REMAIN NORTH OF THE CWA...BRINGING JUST BREEZY TO WINDY CONDITIONS TO SOUTH DAKOTA. AFTER WEAK HIGH PRESSURE MOVES THROUGH SATURDAY NIGHT...ANOTHER LOW WILL TRACK ACROSS NORTH DAKOTA ON SUNDAY...AGAIN KEEPING PRECIPITATION TO THE NORTH. WINDS DO NOT LOOK TO BE AS STRONG ON SUNDAY. WITH A COUPLE OF SURFACE TROUGHS MOVING THROUGH...WARM SOUTHERLY FLOW WILL KEEP TEMPERATURES WELL ABOVE NORMAL THROUGH THE PERIOD. HIGHS WILL BE MAINLY IN THE 60S ON SATURDAY...THEN IN THE UPPER 60S TO LOWER 70S ON SUNDAY. OVERNIGHT LOWS WILL BE IN THE 30S. .LONG TERM...(MONDAY THROUGH FRIDAY) ISSUED AT 329 PM CDT FRI OCT 30 2015 AS PER PREVIOUS EXTENDED DISCUSSION...MODELS ARE IN FAIR AGREEMENT ON OVERALL FLOW PATTERN. WILL SEE A LONGWAVE TROF DEVELOP TO THE WEST WITH A PAIR OF EMBEDDED WAVES PASSING THROUGH THE REGION. THE DIFFERENCE IN INTENSITY BETWEEN THE GFS/ECMWF HAS BEEN RESOLVED WITH THE GFS IN CLOSER AGREEMENT TO PREVIOUS/CURRENT RUN OF THE ECMWF BRINING A SURFACE LOW THROUGH THE CWA LATE MONDAY/TUESDAY. BEST UPPER LEVEL FORCING WILL BE ON THE COLD SIDE OF THE SYSTEM AND WILL MAINLY AFFECT WESTERN/CENTRAL SOUTH DAKOTA UP TO CENTRAL NORTH DAKOTA...WITH A MAJORITY OF THE CWA SKIPPING OUT ON ANY APPRECIABLE WEATHER. A SECOND WAVE LOOKS TO MOVE MAINLY SOUTH OF THE CWA FOR LATE IN THE WORK WEEK. MILD AIR WILL PERSIST ACROSS THE AREA TO START OFF THE WORK WEEK AS WE ARE ON THE WARM SIDE OF THE SYSTEM WITH FAVORABLE MIXING CONDITIONS FOR TUESDAY. THE OPPOSITE WILL BE TRUE FOR MID WEEK ONWARDS AS COLDER AIR MOVES INTO THE REGION. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1222 AM CDT SAT OCT 31 2015 STRATUS/FOG WILL CONTINUE ACROSS THE EAST AT KABR/KATY UNTIL WINDS SHIFT AROUND TO SOUTHWEST AND THEN WEST ON SATURDAY MORNING. THE REST OF THE TIME PERIOD SHOULD BE VFR. KPIR/KMBG ARE EXPECTED TO JUST EXPERIENCE MID/HIGH CLOUDS THROUGH THE PERIOD. ALL TERMINALS WILL HAVE GUSTY WINDS BY AFTERNOON. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...WISE SHORT TERM...PARKIN LONG TERM...CONNELLY AVIATION...TDK
Nearby
Wind Advisories in South Dakota, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.